Alert archive / California / Snow Advisories in 2005

Snow Advisory 6, NWS Eureka, CA

December 25, 2005

NWS Eureka, CA issued this snow advisory at Dec 25, 2005, 3:27 AM PST. It took effect at Dec 25, 2005, 10:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 25, 2005, 3:27 AM PST (11:27 UTC)
In effect from
Dec 25, 2005, 10:00 PM PST
Expired
Dec 25, 2005, 10:29 AM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 251127
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 AM PST SUN DEC 25 2005

...WINTER STORM TO BRING SNOW TO HIGHER ELEVATIONS OF TRINITY
COUNTY...

.AN ACTIVE WEATHER PATTERN HAS RETURNED TO NORTHWEST CALIFORNIA.
LIGHT TO MODERATE PRECIPITATION WILL SPREAD OVER NORTHERN
CALIFORNIA TODAY. SNOW LEVELS WILL INITIALLY BE ABOVE 5500
FEET. RAIN AND SNOW WILL BECOME HEAVY...WITH SNOW LEVELS FALLING
TO 4000 FEET...LATE TONIGHT.

CAZ004-251930-
/O.NEW.KEKA.SN.Y.0006.051226T0600Z-051226T1800Z/
UPPER TRINITY RIVER-
327 AM PST SUN DEC 25 2005

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST
MONDAY ABOVE 4500 FEET...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
PST MONDAY. 

LIGHT TO MODERATE PRECIPITATION WILL CONTINUE OVER NORTHWEST
CALIFORNIA THROUGH THE DAY TODAY...BECOMING HEAVY THIS EVENING.
SNOW LEVELS WILL WILL FALL FROM 5500 FEET THIS AFTERNOON TO NEAR
4000 FEET LATE TONIGHT. ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY
ABOVE 4500 FEET...WITH MUCH HIGHER ACCUMULATIONS ABOVE 5500
FEET...BEFORE TAPERING OFF TO SHOWERS MONDAY MORNING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KLEESCHULTE
1 follow-up statement
000 
WWUS46 KEKA 251829
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1022 AM PST SUN DEC 25 2005

...SNOW LEVELS TO REMAIN HIGH TONIGHT AS WINTER STORM MOVES
THROUGH BEFORE DROPPING MONDAY MORNING...

.AN ACTIVE WEATHER PATTERN WILL BRING ANOTHER ROUND OF RAIN AND
SNOW TONIGHT BEFORE TAPERING OFF TO SHOWERS ON MONDAY. SNOW LEVELS
WILL START OUT ABOUT 6000 FEET TONIGHT BEFORE DROPPING TO 5000
FEET EARLY MONDAY MORNING.

CAZ004-251930-
/O.CAN.KEKA.SN.Y.0006.051226T0600Z-051226T1800Z/
UPPER TRINITY RIVER-
1022 AM PST SUN DEC 25 2005

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELED THE SNOW
ADVISORY. 

$$
DEAN

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 24, 10:00 PM PST, 5 hours 27 minutes earlier.

Area forecast discussion, Dec 24, 10:00 PM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1000 PM PST SAT DEC 24 2005

UPDATED DISCUSSION AND AVIATION

.SYNOPSIS...A STORM SYSTEM WILL CROSS NORTHWEST CALIFORNIA
TONIGHT...BRINGING GENERALLY LIGHT RAIN TO THE AREA. A STRONGER AND
COLDER STORM WILL PUSH ASHORE SUNDAY NIGHT AND MONDAY. A VERY WET
PACIFIC SYSTEM IS EXPECTED TO AFFECT THE REGION TUESDAY THROUGH
WEDNESDAY. A POSSIBLE BREAK IN THE RAIN THURSDAY WILL BE QUICKLY
FOLLOWED BY ANOTHER VERY WET STORM AFFECTING THE REGION BEGINNING
NEXT FRIDAY.

&&

.UPDATE DISCUSSION...FORECAST WAS UPDATED TO TWEAK TIMING OF RAIN
AND WINDS FOR REDWOOD COAST AND NORTH COAST INTERIOR AS FRONTAL BAND
MOVED THROUGH CWA A BIT FASTER THAN ANTICIPATED. WEAK INSTABILITY
ASSOCIATED WITH UPPER SHORTWAVE AND -20 DEGREE 500MB TEMPS
INVIGORATED FRONTAL BAND WITH PERIODS OF MODERATE TO HEAVY RAIN WITH
GUSTY SURFACE WINDS AS WELL. THE USUAL RIDGETOP RAWS SUCH AS COOSKIE
AND SHIP MOUNTIAN IN THE NORTH COAST INTERIOR ALSO MEASURED WIND
GUSTS IN THE LOWER TO MID 40 MPH RANGE. STORM SYSTEM CURRENTLY OFF
THE COAST OF OREGON WILL CONTINUE TO MOVE NORTHWARD AND DRAW WARM
MOIST SOUTHERLY FLOW THROUGH THE CWA OVERNIGHT.

&&
.PREVIOUS DISCUSSION...TIGHTLY WRAPPED UP STORM SYSTEM OFFSHORE IS
RELATIVELY SMALL...BUT WILL POTENTIALLY PACK A NOTICEABLE PUNCH
OVERNIGHT TONIGHT. COLD FRONTAL BAND IS QUITE NARROW BUT SHOWS SIGNS
OF CONVECTIVE ACTIVITY. BASED ON SATELLITE IMAGES AND SURFACE
OBSERVATIONS...GFS APPEARS TO STILL HAVE BEST HANDLE ON MAIN
FEATURES WITH THE SYSTEM. GFS SHOWS A SMALL POCKET OF -21 DEG C AIR
AT 500MB PUSHING OVER THE FAR NW CA COAST LATE THIS EVENING...AS
100KT WEAKENING SOUTHERLY JET PUSHES ASHORE AND INLAND. SO BRIEF
HEAVY SHOWERS MAY BE EMBEDDED IN THE OVERALL LIGHT RAIN EVENT
TONIGHT STARTING LATE EVENING.

RESIDUAL SHOWERS OR RAINFALL SUNDAY WILL QUICKLY BE OVERTAKEN BY
NEXT SYSTEM SET TO ARRIVE MORE BROADLY ACROSS NW CA SUN AFTERNOON.
GUIDANCE INDICATES PLENTY OF COLD AIR AT 500MB WILL BE ASSOCIATED
WITH THIS SYSTEM AS IT PUSHES ASHORE SUN NIGHT FROM THE SF BAY AREA
NORTHWARD. LOWER LEVELS OF THE ATMOSPHERE SHOULD REMAIN A BIT MORE
MODIFIED BY THE MARINE ENVIRONMENT THOUGH. THIS AIR MASS WILL BE
ADVECTED RAPIDLY EASTWARD BY A STRONG UPPER JET ACROSS THE NORTH
PACIFIC RATHER THAN MORE GRADUALLY SOUTHEASTWARD OUT OF THE GULF OF
AK. ALL SPECTRAL MODELS PUSH THE SYSTEM THROUGH FAIRLY QUICKLY. AND
GFS KEEPS 850MB TEMPS ABOVE 2-3 DEG C DURING THE EVENT. ETA IS A
COUPLE OF DEGREES COOLER...AND WOULD IMPLY LOWER SNOW LEVELS. HAVE
OPTED FOR A BLEND OF THESE GUIDANCES FOR NOW. SO HAVE THE SNOW LEVEL
COMING DOWN TO AROUND 4500 FEET SUN NIGHT AND EARLY MONDAY. BUT
OVERALL THE POTENTIAL FOR MUCH OF A SNOW EVENT DOWN TO THAT LEVEL
DOES NOT LOOK FAVORABLE WITH THIS PATTERN.

GFS STILL SHOWS A STRONG AND QUITE WET SYSTEM ARRIVING TUESDAY...
WITH A GOOD POTENTIAL FOR A CONNECTION TO THE SUBTROPICS.  WITH SLOW
MOVING FRONTAL BOUNDARY AND HIGH PRECIPITABLE WATER...EXPECT 18-24
HOURS OF DECENT RAINFAL TO POSSIBLY HAVE A REAL HYDROLOGICAL IMPACT
IN NW CA BY WEDNESDAY. HAVE UPDATED THE FLOOD POTENTIAL OUTLOOK TO
FOCUS ON THIS SYSTEM MORE SPECIFICALLY.

MODELS SHOW A BRIEF BREAK ON THURDAY...BEFORE A SET OF YET MORE
POTENTIALLY VERY WET STORMS WITH CONNECTIONS TO THE SUBTROPICS
ARRIVES AT THE SHORES OF NW CALIFORNIA NEXT FRIDAY THROUGH MONDAY.

TJADEN

&&

.AVIATION...STORM SYSTEM MOVING NORTH ALONG THE OREGON BORDER AND
ASSOCIATED FRONTAL BOUNDARY WILL BRING PERIODS OF RAIN WITH SOME
EMBEDDED HEAVY EPISODES THROUGH EARLY CHRISTMAS MORNING. LIGHT TO
MODERATE TURBULENCE POSSIBLE AS GUSTY SOUTH WINDS ALONG THE REDWOOD
COAST AND OVER RIDGETOPS EXPECTED TO CONTINUE. CIGS AND VSBYS WILL
FLUCTUATE BETWEEN MAINLY MVFR CONDITIONS WITH PERIODS OF VFR
CONDITIONS THROUGH SUNDAY MORNING. TH

&&

.EKA...WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PT ST GEORGE TO PT ARENA OUT TO 60NM.

&&

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 24, 5:50 AM PST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
550 AM PST SAT DEC 24 2005

CAZ001-002-251400-
REDWOOD COAST-MENDOCINO COAST-
550 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEDNESDAY AND THURSDAY...HIGH SURF IS EXPECTED. SWELL...18 TO 20
FEET IS EXPECTED TO IMPACT THE COAST OF NORTHWEST CALIFORNIA ON
WEDNESDAY AND THURSDAY. THE SWELL WILL BE GENERATED BY A LOW PRESSURE
SYSTEM THAT IS FORECASTED TO MOVE INTO THE GULF OF ALASKA EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...NONE

CAZ003-004-076-251400-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
550 AM PST SAT DEC 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...NONE

KENNEDY
VISIT US AT WWW.WEATHER.GOV/EUREKA

Nearby

Snow Advisories in California, 2005Every snow advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.